Alert archive / Arkansas / Flash Flood Warnings in 2000
Flash Flood Warning 30, NWS Little Rock, AR
NWS Little Rock, AR issued this flash flood warning at Jul 1, 2000, 5:00 PM CDT for Marion County, Searcy County, Arkansas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 1, 2000, 5:00 PM CDT (22:00 UTC)
- Expired
- Jul 1, 2000, 7:00 PM CDT
- In force
- 2 hr
- Issued by
- NWS Little Rock, AR
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Marion County, AR, Searcy County, AR
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 10.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 866 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 831 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 4.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLZK 012208 FFWLZK ARC089-129-020000- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 500 PM CDT SAT JUL 1 2000 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHWESTERN MARION COUNTY IN NORTH CENTRAL ARKANSAS NORTHWESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS * UNTIL 700 PM CDT * AT 500 PM...DOPPLER RADAR INDICATED A SLOW MOVING THUNDERSTORM TO THE SOUTHWEST OF BRUNO IN SOUTHWESTERN MARION COUNTY. THIS THUNDERSTORM IS EXPECTED TO MOVE INTO NORTHWESTERN SEARCY COUNTY THROUGH 7 PM. DOPPLER RADAR ESTIMATES INDICATE UP TWO INCHES OF RAIN HAVE FALLEN ACROSS THIS AREA SINCE 4 PM. THIS HEAVY RAINFALL WILL CAUSE FLOODING ALONG CREEKS AND STREAMS AND WATER ACROSS MANY COUNTY ROADS IN THIS AREA. OTHER THUNDERSTORMS ARE ALSO DEVELOPING UPSTREAM FROM THIS AREA AND WILL MOVE INTO SOUTHWESTERN MARION AND NORTHWESTERN SEARCY COUNTY OVER THE NEXT COUPLE OF HOURS. DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD! THE WATER DEPTH MAY BE TO GREAT FOR SAFE PASSAGE. IT ONLY TAKES ABOUT TWO FEET OF MOVING WATER TO CARRY A CAR DOWNSTREAM. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. FLAT...LON 3622 9289 3620 9264 3593 9268 3593 9290 43/49
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 2:25 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, Jul 1, 2:25 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 225 PM CDT SAT JUL 1 2000 SHOWERS AND THUNDERSHOWERS CONT TO DEVELOP OVER NORTHERN AR THIS AFTERNOON ALONG OUTFLOW BOUNDARY FROM EARLIER CONVECTION IN MO. WILL INCLUDE SMALL POPS TO ALLOW FOR CELLS TO POP UP AND DIMINISH INTO THE EARLY EVENING. OTHERWISE...MODELS BRING NEXT UPPER LOW TOWARD AR LATER TONIGHT AND SUN. UPPER LOW WILL INTERACT WITH WHATS LEFT OF OLD WASHED OUT FRONTAL BOUNDARY OVER SOUTHWEST AR TO PRODUCE SCATTERED TO NUMEROUS SHOWERS/THUNDERSHOWERS OVER SOUTHWEST ZONES LATER TONIGHT AND SUN. WILL BE SMALLER RAIN CHANCES SUN NORTH AND EAST SECTIONS FARTHER AWAY FROM THE VORT MAX. WILL HAVE TO HANG ON TO SCATTERED POPS MOST AREAS MON DUE TO THE SLOW MOVEMENT OF THIS UPPER LOW. INTERESTING COLL PATTERN DEVELOPED BY THE AVN/MRF OUT IN TIME. THINK THAT THE WEAKNESS IN THE UPPER RIDGE WILL BE SITUATED NEAR THE MISSISSIPPI RIVER BY THE FOURTH OF JULY. WILL INTRODUCE SCATTERED THUNDERSHOWERS FOR HALF OF FORECAST AREA IN THE EXTENDED. (45) .LIT...NONE.
Nearby
Flash Flood Warnings in Arkansas, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.